Hepatitis C Community
Post treatment side effects
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Post treatment side effects

I have been off my triple treatment since December 4 of last year. Recently, about 3 weeks ago, I developed a rash and hive like bumps on my face. The rash is like severely dry skin with flakes and all, but my skin is red and almist looks and feels like sunburn. Anybody have any ideas?
4 Comments Post a Comment
Blank
Avatar_m_tn
Maybe give it a little more time for the drugs to completely exit your system. I had numbness from my elbows to my fingertips that finally went away around 2 1/2 months post treatment. Good Luck.
Blank
1815939_tn?1377995399
Dermatological problems, especially post Hep C treatment, can be difficult to pin down. However, Interferon can trigger dermatological problems, one of which is Psoriasis. This happens when the immune system is ramped up and a person is overproducing skin cells.

You mention the reddened skin, the dryness, the bumps, and the flakes. It sounds like psoriasis. However, it could be something else or it could be a mixture of problems. Another thing Interferon can trigger is eczema.

If it was me, I would get an appointment with a dermatologist as soon as possible. In my opinion, there is no point to having a regular MD attempt to diagnose your skin problem. They usually don't know. They just don't have the expertise in skin problems, especially potentially Interferon induced skin problems. A dermatologist specializes in skin problems and can also do specific blood tests for autoimmune problems and can also do a rash biopsy if indicated.

I have pasted some links below to psoriasis articles and photos. However, it is important that you see a dermatologist about these skin issues. Your issue may not be psoriasis. You want to get the correct diagnosis and treatment. You also want to be sure that the skin problems are not a manifestation of a deeper systemic immune problem. You can get a lot of skin issues with immune diseases so you need to be sure that you do not have one of the other immune disorders as the cause of the skin issue. So seeing a dermatologist ASAP is important.

Also, be sure to tell the dermatologist that you just got off Interferon (and Hep C treatment) and tell the derm doc how long you were on treatment. Not all dermatologists are familiar with Interferon related skin issues. Hopefully you can find one that is.

I am dealing with the same problem that you have, lingering skin issues. I had a lot of problems with rashes during treatment but now that I am finished with treatment, the skin issue which seems to be hanging around is Psoriasis. It is a lot better than it was, but it is still there. I see a dermatologist. I did have some lab work done for immune disorders and i did have skin biopsies done. I am using clobetesol soln. for my scalp, hydrocortisone valerate cream for my face, fluocinonide ointment for my legs and arms and hands, and also Hydroxyzine orally for the itching and rash. These are all prescription. In addition I use Keri lotion or Eucerin cream for my skin. It all helps and it is a lot better than it was. but it is not totally gone.

Here are some links to photos of psoriasis. One of the tell tale signs of psoriasis is the silvery flakes that like to stay attached to the skin. They look like they will just scratch or rub off, but they don't. They really adhere, LOL.

Article:

http://www.mayoclinic.com/health/psoriasis/DS00193

http://www.mayoclinic.com/health/psoriasis/DS00193/DSECTION=symptoms

http://www.webmd.com/skin-problems-and-treatments/psoriasis/psoriasis-topic-overview

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0001470/



Blank
Avatar_f_tn
I agree with Pooh.  I would definitely encourage you to ask your hepatologist for a referral to a dermatologist.  Those rash symptoms can be related to the treatment meds,  You didn't say in your post if your treatment worked and you cleared Hep C.  If you didn't clear Hep C, those dermatological problems can also be related to having Hep C and fibrosis.  My husband had some rash and other skin problems for about 6 months after his second treatment (daily injections of Infergen and 1400 mg of Ribavirin) that took quite awhile to clear up.  He had some alopecia problems after his third treatment (triple tx with Incivek) that took about six months to clear up.  I would suggest drink a lot of water, stay out of the sun, and see a dermatologist.
Advocate1955
Blank
190885_tn?1333029491
eot dec 12?   its jan 13.....so one or two months?????...........my rash during tx was awful....in fact i still have some skin stuff going on 14 months post....but i think its my fault for not drinking enough water and i'm still overweight from tx.....so maybe borderline diabetes....too much body fat...i was never overweight before tx.....i would drink water and exercise for at least 4 months post tx ...this may clear up soon on its own.....
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank